A distribution-based LASSO for a general single-index model

Tao Wang, Lixing ZHU*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

11 Citations (Scopus)

Abstract

A general single-index model with high-dimensional predictors is considered. Additive structure of the unknown link function and the error is not assumed in this model. The consistency of predictor selection and estimation is investigated in this model. The index is formulated in the sufficient dimension reduction framework. A distribution-based LASSO estimation is then suggested. When the dimension of predictors can diverge at a polynomial rate of the sample size, the consistency holds under an irrepresentable condition and mild conditions on the predictors. The new method has no requirement, other than independence from the predictors, for the distribution of the error. This property results in robustness of the new method against outliers in the response variable. The conventional consistency of index estimation is provided after the dimension is brought down to a value smaller than the sample size. The importance of the irrepresentable condition for the consistency, and the robustness are examined by a simulation study and two real-data examples.

Original languageEnglish
Pages (from-to)109-130
Number of pages22
JournalScience China Mathematics
Volume58
Issue number1
DOIs
Publication statusPublished - Jan 2015

Scopus Subject Areas

  • Mathematics(all)

User-Defined Keywords

  • high dimensionality
  • irrepresentable condition
  • single-index models

Fingerprint

Dive into the research topics of 'A distribution-based LASSO for a general single-index model'. Together they form a unique fingerprint.

Cite this